MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

AOMORI OLYMPUS CO., LTD. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
The olympus representative reported on behalf of the customer that during the polypectomy the doctor could not release the clip after several attempts.The mechanism that released the clip was not working.The clip was lost inside the patient and could not be retrieved.
 
Additional Manufacturer Narrative
The device has been returned for evaluation and is pending evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
It was reported that when the subject device fell, it was being used for a polyp in the colon.However, the clip could be detached from the device.The condition of the insertion portion which was protruded from the biopsy valve of the endoscope was straight.The subject device was not retrieved, and no diagnostic images were performed.No patient injury or harm occurred due to the device malfunction.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide information received through follow up (b5) and to provide updates to fields (h3 and h4).The device was evaluated by olympus.Although there were non-reportable (non-pae) defects noted, there were no reportable (pae) device defects observed.Before providing the root cause, the following information regarding the steps to release the clip is provided below.This information helps to understand the content of the root cause of the reported event.1.When pulling the slider, the operation wire, the hook and the clip arms are linked together, and they are pulled together in the proximal direction.This motion closes the clip arms.2.When the slider is further pulled after closing the clip arms, the protrusions of the clip arms will move to the outside of the clip pipe.Once it happens, the small protrusions of the clip arms will be fix to the edge of the clip pipe.As a result, the clip cannot be opened or closed.The clip can be opened and closed by operating the slider to a position where the small protrusions of the clip arms do not come out of the clip pipe.3.When the slider is further pulled after the clip does not open or close, the limiter located in the slider breaks with the noise of snapping.(the user recognizes that clipping was completed by hearing the sound.) 4.After the limiter breaks, the joint between the hook and the clip arms will be unhooked by moving the slider forward.As a result, the clip will be released from the product.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that clip was lost inside the patient and could not be retrieved occurred due to the clip that grips the patient mucous membrane could not be detached from the applicator.The root cause of the reported event could not be identified.Additionally, an likely mechanism causing the clip not to be able to detach from the device could be the following: ·the endoscope or the rotatable clip fixing device was pulled while the clip was grasping the body cavity tissues.This applied a tensile force to the joint between the hook and the clip.As a result, the clip was difficult to detach from the hook.·when an attempt was made to release the clip by pushing the slider, the convex area of the hook was facing down.Therefore, the hook did not detach under its own weight and the clip did not detach from the product.However, a specific root cause of the reported event could not be determined.The event can be prevented by following the instructions for use which state: "operation of this instrument is based on the assumption that open surgery is possible as an emergency measure if the clip cannot be detached from the instrument or if any other unexpected circumstance takes place." "do not withdraw the instrument forcibly or change the angulation of the endoscope when the clip is grasping the tissue and is not released.Doing so may tear tissue inside the body cavity, resulting in patient injury, such as perforation, bleeding, or mucous membrane damage." "do not angulate the bending section of the endoscope or withdraw the instrument from the endoscope while the clip is grasping the tissue before being released.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage." "do not try to forcibly withdraw the instrument from the endoscope if the clip cannot be detached from the instrument.Forcibly withdrawing the instrument could cause patient injury such as perforation, bleeding, or mucous membrane damage." "should the slightest irregularity and/or breakage of the parts be suspected, withdraw the instrument from the endoscope immediately according to the steps of ¿withdrawing the instrument from the endoscope¿.Otherwise, perforation, bleeding, or mucous membrane damage may result." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18264104
Report Number9614641-2023-01842
Device Sequence Number18060405
Product Code PKL
UDI-Device Identifier04953170345180
UDI-Public04953170345180
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Lot Number36K12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown